Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 17, NWS Missoula, MT

November 17, 2010Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Nov 17, 2010, 12:52 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 17, 2010, 1:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2010, 12:52 PM PST (20:52 UTC)
In effect from
Nov 17, 2010, 1:00 PM PST
Expired
Nov 18, 2010, 3:00 AM PST
In force
14 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS75 KMSO 172052
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
152 PM MST WED NOV 17 2010


IDZ007-008-180500-
/O.NEW.KMSO.WI.Y.0017.101117T2100Z-101118T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1252 PM PST WED NOV 17 2010

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY FOR THE CAMAS
PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD
AND RIGGINS...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 


* IMPACTS/TIMING: WINDS WILL CONTINUE TO GUST THROUGH TONIGHT.

* WINDS: SUSTAINED 25 TO 35 MPH WITH GUSTS TO 50 MPH.


* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...HIGHWAY 95 SLATE 
  CREEK TO RIGGINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
946 
WWUS75 KMSO 180436
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
936 PM MST WED NOV 17 2010

IDZ007-008-181200-
/O.CON.KMSO.WI.Y.0017.000000T0000Z-101118T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
836 PM PST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR
THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS...

A WIND ADVISORY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN
WHITE BIRD AND RIGGINS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

* IMPACTS/TIMING: WINDS WILL CONTINUE TO GUST INTO EARLY THURSDAY MORNING.

* WINDS: SUSTAINED 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...HIGHWAY 95 SLATE 
  CREEK TO RIGGINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
690 
WWUS75 KMSO 180620 CCA
NPWMSO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1119 PM MST WED NOV 17 2010

IDZ007-008-181200-
/O.COR.KMSO.WI.Y.0017.000000T0000Z-101118T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1019 PM PST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR
THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS...

A WIND ADVISORY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN
WHITE BIRD AND RIGGINS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY.

* IMPACTS/TIMING: WINDS WILL CONTINUE TO GUST INTO EARLY THURSDAY MORNING.

* WINDS: SUSTAINED 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS IMPACTED INCLUDE...GRANGEVILLE AND VICINITY...CAMAS
  PRAIRIE...HIGHWAY 95 SLATE CREEK TO RIGGINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
909 
WWUS75 KMSO 181100
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
400 AM MST THU NOV 18 2010


IDZ007-008-181200-
/O.CAN.KMSO.WI.Y.0017.000000T0000Z-101118T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
300 AM PST THU NOV 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE CAMAS PRAIRIE AND THROUGH THE SALMON RIVER
DRAINAGE HAVE DECREASED BELOW ADVISORY CRITERIA THIS MORNING.
SOUTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH SHOULD STILL BE
EXPECTED TODAY.


$$

IDZ010-181800-
/O.NEW.KMSO.WI.Y.0018.101118T1100Z-101119T0000Z/
EASTERN LEMHI COUNTY-
400 AM MST THU NOV 18 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* IMPACTS/TIMING: STRONG WINDS ARE EXPECTED TODAY MAKING TRAVEL
  DIFFICULT.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN
  BE EXPECTED.

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:17 AM PST, 9 hours 35 minutes earlier.

Area forecast discussion, Nov 17, 3:17 AM PST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
417 AM MST WED NOV 17 2010

...COLD NIGHTTIME TEMPERATURES IN THE SINGLE DIGITS AND TEENS THIS
   WEEKEND THROUGH EARLY NEXT WEEK...

.DISCUSSION...LINGERING SNOW SHOWERS WILL CONTINUE TO DECREASE
ACROSS WEST CENTRAL MONTANA THROUGHOUT THE DAY. GIVEN THE COOLER
TEMPERATURES AND ADDITIONAL SNOWFALL ACCUMULATIONS
OVERNIGHT...WILL CONTINUE THE WINTER WEATHER HEADLINES WITH THE
MAJOR IMPACT BEING WITH POSSIBLE SLICK ROADS SURFACES. THE NEXT
WAVE IN A TRAIN OF PACIFIC WEATHER SYSTEMS WILL GENERATE INCREASED
SHOWER ACTIVITY AND BREEZY WINDS TODAY THROUGH THURSDAY. SURFACE
LOW AND ASSOCIATED COLD FRONT WILL DROP INTO THE NORTHERN ROCKIES
DURING THE DAY...GENERATING PRECIPITATION FOCUSED ACROSS EXTREME
NORTHWEST MONTANA BEFORE EXPANDING SOUTHWARD OVERNIGHT INTO
THURSDAY. THE UPPER LEVEL JET BEGINS TO NOSE INTO THE AREA AS
WELL...CREATING POTENTIAL BREEZY WINDS IN THE VALLEYS AND STRONG
WINDS AT RIDGETOPS THIS EVENING. THE SOUTH TO NORTH PRESSURE
GRADIENT SETS UP BEST ACROSS THE HIGHWAY 95 CORRIDOR FROM RIGGINS
AND THROUGH TO GRANGEVILLE. CURRENT FORECASTED VALUES FALL BELOW
HEADLINE CRITERIA...BUT WILL CONTINUE TO MONITOR THE POTENTIAL FOR
STRONGER GUSTS IN THE OVERNIGHT HOURS.

COLD FRONT FULLY SWEEPS INTO THE AREA MIDDAY THURSDAY ALLOWING FOR
PRECIPITATION TYPE TO TRANSITION TO ALL SNOW LATE IN THE DAY. LIGHT
VALLEY ACCUMULATIONS ARE STILL EXPECTED...WITH THE HIGHER TERRAIN
AND MOUNTAIN PASSES SEEING MODERATE ACCUMULATIONS.

THE COLD FRONTAL SYSTEM SHOULD SHIFT SOUTHWARD AND STALL OVER LEMHI
COUNTY BY EARLY FRIDAY. ANOTHER DEVELOPING SYSTEM UPSTREAM OVER
THE EASTERN PACIFIC SHOULD RE-ENERGIZE THIS FRONTAL SYSTEM AND
POSSIBLE PRODUCE ADDITIONAL SNOW MAINLY OVER SOUTHWEST MONTANA
FRIDAY NIGHT INTO SATURDAY.

THE UPPER TROUGH OF LOW PRESSURE BECOMES BETTER ESTABLISHED OVER
THE REGION SATURDAY AND SUNDAY. ALL MODELS ARE IN AGREEMENT THIS
WILL START PULLING COLDER CANADIAN AIR WEST OF THE DIVIDE WHICH
WILL PRODUCE 2 MAIN IMPACTS TO THE NORTHERN ROCKIES:

GUSTY NORTHEAST WINDS FOR 12-24 HOURS IN THE MISSION VALLEY
FRIDAY AFTERNOON THROUGH SATURDAY.

LOW TEMPERATURES 10-20 DEGREES BELOW NORMAL SATURDAY MORNING THROUGH
TUESDAY MORNINGS.

PRESSURE GRADIENTS WILL INCREASE AND PRODUCE GUSTY NORTHEAST
WINDS... 20-30 MPH POSSIBLY...THROUGH BADROCK CANYON INTO THE
FLATHEAD VALLEY.  EASTERLY WINDS WILL ALSO INCREASE IN THE
MISSOULA VALLEY.

TEMPERATURES WILL BE COLDER THAN NORMAL THIS WEEKEND. THE AMOUNT
OF COLD AIR IS UNCERTAIN NOW. LOW TEMPERATURES WILL BE DEPENDENT
ON THE DEPTH OF COLD AIR...AMOUNT OF CLOUDS AND IF THERE IS ANY
FRESH SNOW ON THE GROUND. SKIES LOOK TO CLEAR OUT MONDAY AND
TUESDAY MORNING AND PRODUCE THE COLDEST MORNINGS...ESPECIALLY IN
BUTTE AND KALISPELL WHERE THE FIRST SUB ZERO MAY BE POSSIBLE.

&&

.AVIATION...ISOLATED SNOW SHOWER ACTIVITY WILL REMAIN ACROSS THE
AREA THROUGH MID MORNING...PERIODICALLY REDUCING VISIBILITIES AND
LOWERING CEILINGS. MODERATE EAST-WEST PRESSURE GRADIENT WILL
BEGIN TO RELAX...ALLOWING FOR THE EAST WINDS NEAR KGPI AND KMSO TO
DISSIPATE. THE NEXT PACIFIC WEATHER SYSTEM CURRENTLY RELOADING OFF
THE COAST WILL GENERATE PRECIPITATION STARTING ACROSS EXTREME NORTHWEST
MONTANA MIDDAY BEFORE EXPANDING SOUTH ACROSS THE AREA LATE IN THE
DAY. AHEAD OF THIS NEXT WEATHER SYSTEM...SOUTHERLY FLOW WILL
INCREASE ACROSS THE REGION...WITH ELEVATED WINDS AT MOUNTAIN
RIDGETOPS THIS AFTERNOON.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL 8 AM MST THIS MORNING ABOVE 4000
     FEET FOR THE LOWER CLARK FORK REGION.

     WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING
     FLATHEAD/MISSION VALLEYS...POTOMAC/SEELEY LAKE REGION.

     WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING WEST
     GLACIER REGION.

     WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING
     KOOTENAI/CABINET REGION.

ID...NONE.
&&

SHORT TERM...NOLTE/RPN
LONG TERM....RPN
AVIATION...NOLTE

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 1:55 PM PSTWinter Weather AdvisoryMSOIdaho28 hr

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.